Alert archive / New Mexico / Red Flag Warnings in 2023
Red Flag Warning 21, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Jun 19, 2023, 6:00 AM MDT for Catron County, Grant County, Sierra County, New Mexico. It took effect at Jun 19, 2023, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2023, 6:00 AM MDT (12:00 UTC)
- In effect from
- Jun 19, 2023, 12:00 PM MDT
- Expired
- Jun 19, 2023, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Grant County, NM, Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 176 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 0.0 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4011 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -109 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
242 WWUS84 KEPZ 191200 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 600 AM MDT Mon Jun 19 2023 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THE GILA NATIONAL FOREST AND ADJACENT LOWLANDS... ..Hot, dry, breezy conditions will continue today due to a persistent area of high pressure over the region. This will create several hours of critical fire weather for the Gila National Forest and adjacent lowlands. Any fires that develop will have the potential for rapid fire growth.. NMZ110-200300- /O.NEW.KEPZ.FW.W.0021.230619T1800Z-230620T0300Z/ Southwest Mountains/Gila NF/Apache NF/GLZ- 600 AM MDT Mon Jun 19 2023 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THE GILA NATIONAL FOREST AND ADJACENT LOWLANDS... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning for strong winds and low humidity, which is in effect from noon today to 9 PM MDT this evening. * AFFECTED AREA...Gila National Forest and adjacent lowlands. * TIMING...Noon to 9pm Monday, June 19 * WINDS...Southwest 20 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Jun 19, 5:51 AM MDT, 9 minutes earlier.
Area forecast discussion, Jun 19, 5:51 AM MDT, 9 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
551 AM MDT Mon Jun 19 2023
...New AVIATION...
.SYNOPSIS...
Issued at 315 AM MDT Mon Jun 19 2023
Hot, dry, breezy sums up the week for the Borderland, with triple
digit temperatures expected for the El Paso area and surrounding
desert lowlands. Temperatures will slowly climb each day heading
into next week meaning that prolonged heat is here to stay for
now.
&&
.DISCUSSION...
Issued at 315 AM MDT Mon Jun 19 2023
Upper level high pressure over northern Mexico will dominate the
forecast this week as it slowly moves north, centering near the
Borderland by then end of next weekend. Unless you love
unseasonably hot weather, this unfortunately means that rising
heights will assist in the progress of very hot temperatures as
the UL high draws near. A Heat Advisory is in effect today for the
El Paso metro lasting through the week, with expansion to
Southern portions of Dona Ana and Otero counties by Wednesday.
They will join parts of El Paso and Hudspeth counties in the
ongoing heat advisory for the region. Reaching at/above 105 in the
hottest lowland locations will not be out of the question,
especially after Wednesday. Don't expect overnight temperatures
to provide relief from the heat as we'll be close to beating the
record high minT at (at least) ELP several days this week.
As for wind, an upper level jet in the NW flow around the high
will remain overhead through Tuesday, essentially keeping breezy
afternoon surface. This will affect areas west of the Rio Grande
River, and especially the Gila Region.
Sub-tropical moisture will advect under and around the ridge from
the SE, bringing the only rain chances (albeit low-end) to the
Borderland to far SE Hudspeth County Wednesday thru Friday.
Otherwise the forecast is dry.
&&
.AVIATION...
(12Z TAFS)
Issued at 545 AM MDT Mon Jun 19 2023
VFR conditions through the period with SCT-BKN250. Surface winds
northwest AOB 8KT. Wind increasing again after 18Z to west
12-15G25KT.
&&
.FIRE WEATHER...
Issued at 315 AM MDT Mon Jun 19 2023
..Red Flag Warning from noon today to 9 PM MDT this evening for
NMZ110...
Breezy winds today through Tuesday, combined with minRH
less than 15 percent (with area mountain ranges at less than 25
percent) will contribute to critical fire weather conditions today
for NM110, and near critical fire weather conditions for the rest
of the region this week.Starting Wednesday an upper level ridge
to our south will begin to build northward. Winds will weaken, but
temperatures will warm. Moderate confidence exists for the
lowlands to see 105F(+). Max vent rates are excellent through the
period
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 104 78 104 78 / 0 0 0 0
Sierra Blanca 96 72 96 72 / 0 0 0 20
Las Cruces 101 70 101 71 / 0 0 0 0
Alamogordo 98 69 99 70 / 0 0 0 0
Cloudcroft 75 55 76 56 / 0 0 0 0
Truth or Consequences 96 68 97 68 / 0 0 0 0
Silver City 88 61 88 62 / 10 0 0 0
Deming 99 65 99 65 / 0 0 0 0
Lordsburg 96 66 96 64 / 0 0 0 0
West El Paso Metro 99 75 100 75 / 0 0 0 0
Dell City 102 70 102 70 / 0 0 0 0
Fort Hancock 103 72 103 73 / 0 0 0 10
Loma Linda 93 72 94 71 / 0 0 0 0
Fabens 102 74 102 73 / 0 0 0 0
Santa Teresa 99 69 99 69 / 0 0 0 0
White Sands HQ 99 77 99 78 / 0 0 0 0
Jornada Range 97 66 98 68 / 0 0 0 0
Hatch 98 66 99 66 / 0 0 0 0
Columbus 99 70 99 71 / 0 0 0 0
Orogrande 97 69 98 70 / 0 0 0 0
Mayhill 87 61 88 60 / 0 0 0 0
Mescalero 85 57 86 58 / 0 0 0 0
Timberon 84 58 85 58 / 0 0 0 0
Winston 84 57 86 58 / 0 0 0 0
Hillsboro 93 64 94 64 / 0 0 0 0
Spaceport 96 65 97 65 / 0 0 0 0
Lake Roberts 88 56 88 57 / 10 0 0 0
Hurley 94 61 94 61 / 10 0 0 0
Cliff 96 51 96 51 / 10 0 0 0
Mule Creek 90 60 90 59 / 10 10 0 0
Faywood 93 64 93 64 / 0 0 0 0
Animas 96 65 97 64 / 10 0 0 0
Hachita 96 65 97 65 / 0 0 0 0
Antelope Wells 96 66 97 65 / 10 10 0 0
Cloverdale 90 66 91 65 / 10 10 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until midnight MDT Friday night for TXZ418-419-423-
424.
NM...Red Flag Warning from noon today to 9 PM MDT this evening for
NMZ110.
Heat Advisory from 3 AM Wednesday to midnight MDT Friday night
for NMZ411-413.
&&
33Hazardous weather outlook, Jun 18, 11:07 AM MDT, 18 hours 53 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 1107 AM MDT Sun Jun 18 2023 NMZ401>417-TXZ418>424-191715- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1107 AM MDT Sun Jun 18 2023 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Hot and dry conditions expected for today with breezy afternoon and evening winds. Elevated fire weather conditions exist through the evening hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday Hot to very hot temperatures expected through the week, especially for El Paso and the lower valley. Temperatures each afternoon will top out in the triple digits. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Red Flag Warnings in New Mexico, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.